The Age from Melbourne, Victoria, Australia on April 17, 1971 · Page 22
Get access to this page with a Free Trial

A Publisher Extra Newspaper

The Age from Melbourne, Victoria, Australia · Page 22

Publication:
Location:
Melbourne, Victoria, Australia
Issue Date:
Saturday, April 17, 1971
Page:
Page 22
Start Free Trial
Cancel

W -I" T -t 22 ACCENT & TV THE AGE, Saturday, April 17, 1971 j clCCnf edited by elaine mcfarllng L T(in--i f fn ii w ir v t f ' mri " t"f l "if "'" ' r i-'yi -yh i r ij hi i, y -n-r"T' 'r 'i "i" This Toorak !3 x-l, v'V - IT . - The wedding o her brother Roger earlier this week provided expatriate Melburnian Jane Hayes with the excuse to fly home for three weeks and introduce her American fiance, Torrey Orton, to the family. Jane, who is the only daughter of Mrs. Stephen Hayes of Armadale and the late Mr. Hayes, and Torrey, who is the eldest son of Mr. and Mrs. Sam Orton of Plymouth, Massachusetts, will return to the U.S. next week. They plan to marry there later this year. Roger's wedding was on Monday, when he married Harriet Hore-Lacy, youngest daughter of Mrs. Barbara Hore-Lacy, of Hobart. Bill Cove was best man and Judy Wridgeway was bridesmaid. After the wedding, a family lunch was held at the Town House, then the newly-weds left for a quiet honeymoon at Pambula. Vintage motorcade TPHE WEDDING party travelled in vintage cars to the marriage yesterday of Valmai Wieg-mann and Dr. Geoffrey Gartner at the Wesley Methodist Church, City. The bride, is the elder daughter of Mr. and Mrs. Keith Wiegmann, of North-cote, and the bridegroom is the elder son of Major and Mrs. P. E. Gartner, of Park-dale. An Edwardian - styled gown of georgette and lace was worn by the bride. Her fingertip-length tulle veil was finely embroidered and she carried a posy of gardenias and maidenhair fern. Gaye Wiegmann and Maxine Sparks were bridesmaids, and Vickt Long was flowergirl. They wore sleeveless dresses of mauve and white flowered Swiss cotton trimmed with mauve ribbon. Dr. R. Jackson was best man and Barry Gartner was groomsman. Peter Hudson was a pageboy. QUESTS from the country " attended the marriage yesterday of Julie Ann Simpson and William Alexander Ross Agar at St. Mark's, Camberwell. The bride is the only daughter of Mr. and Mrs. R. C. Simpson, of Mont Albert. The bridegroom is the eldest son of Dr. and Mrs. W. Agar, of Penshurst. The bridegroom was attended by Tony a'Beckett and Bob Flowers. Every Saturday. 12 noon: ASK JACK DYER. 12.45: FOOTBALL STOP PRESS. 1.00: RESERVES GAME 2nd half description. Match of the Day. Firzroy v. North Melbourne With JACK DYER, CYRIL STOKES, FRANK AVIS Includes scores and reports from all grounds. 5.00: FOOTBALL ROUND-UP. Your winning team is 3XY. El f party fishy as a flavor HELEN-JANE COX, only daughter of the Peter Cox's, of Toorak, is celebrating her birthday tonight with a dinner dance at home. It is a Piscean party Helen-Jane's word and so will have a fishy flavor. Large fish mobiles, mermaids, crabs and even octopus cut-outs will decorate the walls of the orange party tent. The table cloths will be fish-nets. Anne Cleaver, from Laun-ceston, is Helen-Jane's house guest for the weekend, and other guests at the party will include Lindy Galbraith, Greva and Fabian Molyneux, Sue Grice and John Rex. pjAVID and Robyn Hughes, of Mt. Isa, with their baby son, Benjamin, have been in Melbourne for a week. They drove to Alice Springs, where they put their car on a train for Port Augusta and then drove to Melbourne, where they have been visiting their family and friends. Last night, Denny and John Crundall, of Canterbury, gave them a farewell party before they left for the return trip to Mt. Isa this time via the coast and Brisbane, where Robyn will visit her parents. TSARINA and Stephen Marriott, who were married yesterday, will be house hunting as soon as they return from a three-month European honeymoon. They were married at a late-afternoon service at St. James the Less, Mt. Eliza, with a reception afterwards at Mrs. James Watt's house in Mt. Eliza. The reception rooms were decorated with pink, crimson and white flowers. Karina, who is the only daughter of Mr. and Mrs. Hans de Wolf, of South Yarra, and Stephen, who is the only son of Mr. and Mrs. Ronald Marriott, of Toorak, had Jill Sewell and Michael Wright as their attendants. Mr. and Mrs. Marriott have her sister, Mrs. Gar-rick Wilson, and husband and daughter, Catriona, staying with them from Sydney for the weekend. I ijiHgray- TVTARGOT VINDIN has in-vited friends in for a sumptuous lunch tomorrow around the pool, with the back-drop of the mountains and gum trees, to farewell her husband, Bill, who leaves soon on a nine-week trip overseas. Margot will meet Bill on his way home: they intend to spend 10 days together in Singapore in June. JUDY and Harley Canvin became the proud parents of a second son this week. The baby, Roderick Ewen, has an excited brother, Angus, and a slightly disappointed sister, Hailey like all small girls, she would have preferred a sister, Also on the baby scene is a second daughter, as yet unnamed, for James and Luki Weatherly. Luki and the baby return to Mortlake next week where young Mary will meet her new sister. ANTHONY and Marion Stockdale are just back from a super honeymoon cruise in the Pacific. They have bought a colonial house in Boronia and are frantically furnishing it for the house-warming party planned in the near future. PART of the RAAF Gol-den Jubilee celebrations was a cocktail party held at the Point Cook officers' mess last Wednesday. The 280 guests were greeted by the commanding officer (Air Commodore David Colquhoun) and Mrs. Colquhoun, and Wing Commander and Mrs. John Macneil. The mess was massed with urns of fresh flowers and a collection of photographs covering 50 years of RAAF history was on display. Two former Chiefs of Staff, Air Marshal Sir Richard Williams and Air Marshal Sir George Jones and their wives were among the guests. Others include Air Vice Marshal Keith Hennock, Mr. and Mrs. Peter Gibbes, Mr. and Mrs. Peter Ross and Mr. and Mrs. Bill Suhr. A POOLSIDE party was " held" at the Brighton house of Mr. and Mrs. Lloyd Goode on Monday to celebrate their only daughter Sally's engagement. Sally is to marry Peter, second son of Mr. and Mrs. Graham Wilson, of Black Rock. The party was mainly open house for family friends, relatives and a fair sprinkling from yachting circles. T EAVING today for a tour of the East are Mr. and Mrs. Stanley Wilson, of East Melbourne, with Mrs. Allen Kent. The tour, which lasts 15 days, takes in Singapore, Bangkok, Japan and Hong Kong. Apart from Japan's famous Bonsai art, the tour will include, at a leisurely pace, the temples and gardens of the various countries visited. TVTEXT Thursday The l National Trust will hold a house inspection at Mount Macedon. The properties on view are rarely open to the public. They are Mrs. T. Lang's, the late Lord Baillieu's, Mr. and Mrs. C. Wicken's, Mr. and Mrs. Tom Ramsay's and Mrs. Peter Manifold's, where wine and coffee will be provided for house viewers to wash down their picnic lunches. The houses will be open between 11 a.m. and 3.30 p.m. Those who prefer not to use their own cars can get a special bus leaving Como's gates at 9.30 a.m. TTJARLEEN KILLEY was among the friends of artist Colin Uren who went to the Munster Arms Gallery on Wednesday night for a private showing of his latest paintings. Champagne and chicken sandwiches were served to the 60 guests. The official opening was held the following night. Cheryl Gael Craig and David John Schoeffel were married last night at the Toorak Presbyterian Church. The bride is the only daughter of Mrs. Kenneti Craig, of Toorak, and the late Mr. Craig. The bridegroom is the only son of Mr. and Mrs. Kenton Schoeffel, of Cotswold Park, Mathoura, New South WaL . The bride wore a long-sleeved gown of silk shantung, with a long veil. Her attendants, T.Irs. Joo; Ab-bink, and the bridegroom's sisters, Katy and Belinda, wore short-sleeved dresses of white shantung. Peter Sevmour was best man. and Nicholas Seddon and John Lewisohn were groomsmen. Alison Gwenda Lee and Dr. Leslie Robert Thurlmg were married yesterday at Fitchett Memorial Chapel, Methodist Ladies' College, Kew. The bride is the elder daughter of Mr. and Mrs. A. W. Lee, of Balwyn. The bridegroom is the only son of Mrs. L. G. Thurlmg, of South Yarra, end the late Flight-Sgl. Thurling. The bride's gown of crystal organza, satin and guipure was worn with a three-tiered tulle veil. She carried a posy of dried gardenias and organza ribbon. Mrs. Howard Brownscombe was matron of honor, the bride's sister, Jan, was bridesmaid, and Wendy Walker was flower girl. They wore dresses of floral cotton voile. Dr. Peter Burton was best man and Dr. Vel.r Wilson was groomsman. H I R E WEDDING GOWNS EVENING WEAR RENEE ROSE 127 Swanston Street, Melb, 63 8604 B U Y One of the 54 debutantes who was presented at The Manderville Hall debutante ball at the Royale Ballroom last night was Geraldine McColl-Jones (above), of Kew. All the girls have had a very busy week with lots of social activities, including lunches, tea parties and dinners. ml ''it; i ' " Mrs. Ross Wilhelm was among the women at a lunch time fashion parade held at Nine Darling Street on Thursday by the Loreto Parents' Association. About 400 mothers turned up to see 23 matriculation students parade this season's IN gear for the young by Tullo. THE CHARITY I WORK FOR By Eila Ahvenainen They've reason to be proud THE women's group of the Malvern Elderly Citizen's welfare appeal has reason to be proud of itself. In the 12 months of its existence it has raised $10,000 for the appeal. Quite an achievement, considering that the group has less than 30 members and began with 10. Much of the credit for its success must go to the energetic efforts of the founder and president, Mrs. Llewellyn Moline (at right). Mrs. Moline, a longtime member of the Malvern Elderly Citizens' welfare committee, and secretary of the appeal committee, decided the $200,000 appeal, which was launched last September, was going to need extra support. That was how she came on the Idea of forming a women's group, which came into existence last April. "When I called the girls together, I promised them a year's hard work, and it has been, but some of them have even asked to stay on," she said. "We're not a wealthy group but we have been successful," Mrs. Moline admitted. "I think it's because we've done a variety of things. "We've had three lunches, two film lunches and four viewings of homes and gardens. Next week there s a lunch and parade of furs, and after that a concert." It sounds like a busy whirl and, according to Mrs. Moline it is. "Those of us who are wrapped up in the work are involved in it almost daily. We have meetings at least once a month. "We're a happy working group a cross-section of Malvern, of active, busy people." The welfare committee, for which the appeal was launched and for which the women's group works, was formed about 12 years ago and runs a centre for the elderly in Malvern, with club facilities, as well as a meals-on-wheels and a friendly visiting service. Despite the generally held opinion that Malvern was a wealthy suburb, it still needed a welfare appeal, Mrs. Moline said. "It's an area with a large number of aged people. "The land is too expensive for the young people to stay, so they move out, and the area is becoming full of people of retiring age. Twenty per cent, of Malvern is now over 60. "Of course, of the population of 52,000 not all need help, but a number do. Many of them are living alone." Mrs. Moline said the meals-on-wheels j Mrs. Moline service was available to anyone over 60 but income was taken into account. "There have been instances of people being too proud to apply for the meals. We began with two, but now 140 meals-on-wheels go out every day." "They've had so much publicity that people now accept them more readily. "The interesting thing we have found though is that those receiving them are now in better health. As well as getting a good meal they have a visitor every day." The committee also runs two opportunity shops, one of them started by Mrs. Moline. "But I'm strong, and interested, and I like to see things done properly. If I find I'm not able to do something, then I say 'sorry, but I can't help'. "That's why, with the Women's Group, I've set up a number of subcommittees to run the functions, so that everybody can choose out of them what interests them and what they can do best." Mrs. Moline Is also president of the Malvern auxiliary of the Royal Children's Hospital and works for the Victorian Council on the Ageing, the St. John's Home for Boys and was with Red Cross transport for 25 years. But what about relaxation? "I love competitive bridge that's my relaxation. I also love fishing, and, of course, I sometimes baby-sit for my six grandchildren." TODAY A.M. 7.0 GTV-9: Gazula, The Amicable Monster, 30 min. (G) 7.30 ATV-0: Building Today, 30 mln. GTV-9: The Thunderbirds, 55 min. (G) 8.0 ATV-0: Happening '71, 4 hrs. 8.25 GTV-9: Football Clinic, 5 min. 8.30 HSV-7: Cartoons, 30 min. GTV-9: The Bowery Boys, 30 min. (G) 9.0 HSV-7: Romper Room, 1 hr. GTV-9: Frontier Circus, 90 min. (G) 10.0 HSV-7: A Tribute To Sailors, Films, All at Sea (1958), comedy Alec Guiness (G); Captains Courageous (1937), drama Spencer Tracy (G); The Skipper Surprised His Wife (1950), comedy Joan Leslie (G); Captain Horatio Hnrnblower (1951), adventure Gregory Peck (G), 7 hrs. 30 min.; Football reports 10.30 GTV-9: The Aquanauts, 1 hr. (G) 11.30 GTV-9: Star Soccer, 1 hr. 12-0 ATV-0: Yarra Glen Races, direct telecast, 4 hrs. 55 min. ABV-2: Hit Scene, 30 min. P.M. 12.30 ABV-2: Film, The Outlaws Is Coming, comedy Adam West, 85 min. (G) GTV-9: Championship Wrestling, 1 hr. 1.30 GTV-9: Roller Game, 1 hr. 1.55 ABV-2: Sportsview, 2 min. I. 57 ABV-2: Wonderful World of Sports, 3 min. 2.0 ABV-2: Softball, 1969, 70 min. 2.30 GTV-9: Film, High Conquest (1947), drama Anna Lee, 90 min. tG) 3.10 ABV-2: Bowls, 70 min. 4.20 ABV-2: Boxing, 40 min. 4.55 ATV-0: News, 5 min. 5.0 GTV-9: Bandstand, 1 hr. ATV-0: Voyage to the Bottom of the Sea, 1 hr. ABV-2: Sporting Round-up, 10 min. 5.10 ABV-2: Hat, Stick and Cloak, 10 min. 5.20 ABV-2: Peter's Adventures, 5 min. 5.25 ABV-2: The Smokcy Bear Show, 20 min. 5.30 HSV-7: Jeopardy, 30 min. 5.45 ABV-2: Paulus the Wood Gnome, 15 min. 6.0 GTV-9, HSV-7: News, 30 min. ABV-2: Today's Football, 30 min. ATV-0: Daniel Boone, 1 hr. 6.30 HSV-7: Football Inquest, 30 min. GTV-9: Ted VVhitten's Football Panel, 30 min. ABV-2: Rolf's Walkabout, 25 min. 6.55 ABV-2: Weather, 5 min. 7.0 ATV-0: Bonanza, 1 hr. (G) ABV-2: News and Sport, 30 min. GTV-9: Football Replay, Richmond v. St. Kilda; Melbourne v. Carlton, 75 min. HSV-7: Football Replay, Melbourne v. Carlton, Richmond v. St. Kilda, 75 min. 7.30 ABV-2: Football Replay, Melbourne v. Carlton; Richmond v. St. Kilda; Fitzroy v. N. Melbourne, 1 hr. 8.0 ATV-0: Film, The Story of Gilbert and Sullivan (1953), musical drama, Robert Morley, Dinah Sheridan, 105 min. (G) 8.15 GTV-9: Australia's New Faces, 1 hr. HSV-7: Perry Mason, 1 hr. (A) 8.30 ABV-2: Four Corners, 55 min. 9.15 GTV-9: Saturday Stadium, live boxing, Sione Sani v. Dick Blair, 88 min. HSV-7: Seven's Penthouse Club, 2 hr. 9.25 ABV-2: Film, The Appaloosa (1966), westerns Marlon Brando, 95 min. (A) 9.45 ATV-0: Film, Flamingo (1949), drama, Joan Crawford, Zachary Scott, 2 hrs. (A) 10.43 GTV-9: News, 2 min. 10.45 GTV-9: Football Replay, Hawthorn v. Geelong, 75 min. II. 0 ABV-2: The Guns of Will Sonnett, 25 mln (A) 11.15 HSV-7: News, 15 min. 11.30 HSV-7: Football Replay, Hawthorn v. Gee-long 75 min. 11.45 ATV-0: Hey You! 30 mln. 12.0 GTV-9: Film, The Big Wheel (1949), drama, Mickey Rooney, Thomas Mitchell, 105 min. (A) 12.45 HSV-7: Scotland Yard, 30 min. (A) 1.45 GTV-9: Epilogue, 10 min. SUNDAY A.M. 9.0 GTV-9: Pioneering in Space, 90 min. 9.15 HSV-7: Romper Room, 1 hr. 10.15 HSV-7: TV Tutorial, 1 hr. 10.30 GTV-9: Playroom, 30 min. 10.35 ABV-2: Sow What, 15 min. 10.50 ABV-2: Is This Your Career ? 10 min. 11.0 ABV-2: Divine Service, 1 hr. GTV-9: Nature Walkabout, 30 min. 11.15 HSV-7: It Is Written, 30 min. 11.30 ATV-0: Building Today, 1 hr. GTV-9: Religious Feature, 30 min. 11.45 HSV-7: Sunday Magazine, 15 min. 12.0 GTV-9: Championship Wrestling, 1 hr. ABV-2: The World of Lowell Thomas, 30 min. HSV-7: World of Sport, 3 hrs. 10 min. P.M. 12.30 ABV-2: Landline, 15 min. ATV-0: Dateline 71, 1 hr. 12.45 ABV-2: English by Television, 15 min. 1.0 GTV-9: Film, The King's Prisoner (1950), drama, Pierre Cressoy, 80 min. ABV-2: Four Corners, 55 min. 1.30 ATV-0: Bowling, 30 min. I. 55 ABV-2: Film, The Truth About Spring (1965), comedy, Hayley Mills, 110 min. (G) 2.0 ATV-0: Football, direct telecast of VFA match, Prahran v. Dandenong, 3 hrs. 2.20 GTV-9: Point of View, 10 min. 2.30 GTV-9: Calder, direct telecast of Autolite Rallycross, 90 min. 3.10 HSV-7: Film, The Secret of Monte Cristo (1961), adventure, Rory Calhoun, 110 min. (G). 3.45 ABV-2: Whlckcr's World, 50 min. (G). 4.35 ABV-2: St. Kilda The Lonely Islands, documentary looking at the islands west of the Outer Hebrides, 30 min. 5.0 ATV-0: Tarzan and the Lost Safari (1957), adventure, Gordon Scott, 85 min. (G). GTV-9: Land of the Giants, 1 hr. HSV-7: Something Else, musical series, 1 hr. (G). ABV-2: Sir Francis Drake, 25 min. 5.25 ABV-2: Cattanooga Cats, 45 min. 6.0 GTV-9: HSV-7: News, 30 min. 6.5 ABV-2: Dr. Who, 25 min. (G). 6.25 ATV-0: News, 5 min. 6.30 HSV-7: Academy Awards, replay, 2 hrs. ATV-0: Wild Kingdom, 1 hr. (G). GTV-9: New Faces, 1 hr. ABV-2: The Growing Summer, 25 mln. (G). 6.55 ABV-2: Weather, 5 min. 7.0 ABV-2: News and Weekend Magazine, 30 min. 7.30 GTV-9: Division 4, 1 hr. ATV-0: Felony Squad, 1 hr. (A). ABV-2: The First Churchllls, 50 mln. (A). '. 8.20 ABV-2: News, 5 min. 8.25 ABV-2: The World We Live In, 30 min. 8.30 HSV-7: Film, Glgl (1958), musical, Maurice Chevalier, Leslie Caron, 2 hrs. 10 min. ' GTV-9: Film, None But the Brave (1965), drama, . Frank Sinatra, Takeshi Kato, 115 min. (A), ATV-0: Film, The Visit (1964), drama, Ingrld Bergman, Anthonv Quinn, 2 hrs. (AO). 8.55 ABV-2: South Australian Symphony Orchestra, 30 min. 9.25 ABV-2: Out In t'-1 Open, Jamc- Duffecy talks about the Open Air Campaigners, 30 :.iin. 9.55 ABV-2: Pews, 10 min. 10.5 ABV-2: The Very Merry Widow, 30 min. (G). 10.25 GTV-9: News, 5 min. 10.30 GTV-9: Hol'vwood Palace, 1 hr. (C). ATV-0: Dateline '71, 1 hr. 10.35 ABV-2: Portrait, Barbara Stanwyck, 50 mln. 10.40 HSV-7: This Week, 1 hr. II. 30 GTV-9: NYPD, 30 min. (AO). 11.40 HSV-7: News, 5 min. 11.45 HSV-7: Film, Andy Hardy's Private Sccre-tary (1941), comedy. Mickey Rooney, Kathryn Gr-yson, 105 min. (G). ATV-0: Memoirs, 30 min. 12.0 GTV-9: Epilogue, 10 mln. News On the hour Age Radlo-3XY. Ji r - fn a a r- - - -

What members have found on this page

Get access to Newspapers.com

  • The largest online newspaper archive
  • 18,200+ newspapers from the 1700s–2000s
  • Millions of additional pages added every month

Publisher Extra Newspapers

  • Exclusive licensed content from premium publishers like the The Age
  • Archives through last month
  • Continually updated

Try it free